I am 17 days post op and my doctor gave me Flonase to help suppress the internal swelling that was severely bothering me. I am very healthy with no allergies or other complications. The surgery went very well and I have had almost no bleeding post op. He said I was healing very well. What are the drawbacks to using Flonase this soon after septorhinoplasty and are there any short or long term side effects? Can it impair healing or cause long term damage to my nasal linings?.
Flonase Use After Septorhinoplasty?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 3
Flonase for internal nasal swelling
It is not unusual for a surgeon to start you on a nasal steroid spray, such as Flonase, after a septorhinoplasty. Oftentimes following nasal surgery, there is significant swelling of the inner lining of the nose, the septum and the turbinates. Not only does a nasal steroid help reduce the swelling so that your breathing is improved, the reduction in swelling can help prevent adhesions (scar tissue) from forming inside your nose. Hope your breathing is improving and that you’re pleased with your results!
Flonase is a steroid that is used for nasal congestion and swelling. It can potentially impair wound healing but not significantly.
Nasal sprays after septoplasty
Hi Dallas 8303,
You should be fine using nasal steroid sprays, such as Flonase, after septoplasty. Nasal steroids work to decrease edema or swelling in the nose and can help minimize irritation. There are very few side effects and I would not worry about damaging your nose or the results from your surgery. If you have further concerns, you should discuss them with your physician.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.